Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 332, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 1, 2017, 4:49 PM CDT for Morehouse Parish, Louisiana; Ashley County, Arkansas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2017, 4:49 PM CDT (21:49 UTC)
- Expired
- Jul 1, 2017, 5:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ashley County, AR, Morehouse Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 187 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 5:00 PM CDT | TSTM WND DMG | 5 Nne Mer Rouge, LA | SEVERAL TREES WERE BLOWN DOWN ALONG US 165. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1607 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
879
WUUS54 KJAN 012149
SVRJAN
ARC003-LAC067-012245-
/O.NEW.KJAN.SV.W.0332.170701T2149Z-170701T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
449 PM CDT SAT JUL 1 2017
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southern Ashley County in southeastern Arkansas...
Morehouse Parish in northeastern Louisiana...
* Until 545 PM CDT
* At 449 PM CDT, a severe thunderstorm was located over Beekman, or 7
miles north of Bastrop, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Beekman around 455 PM CDT.
Galion around 500 PM CDT.
Jones around 535 PM CDT.
Berlin around 540 PM CDT.
Wilmot around 545 PM CDT.
Other locations impacted by this severe thunderstorm include Mer
Rouge and Bonita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3315 9211 3316 9214 3321 9213 3314 9146
3301 9146 3301 9144 3298 9144 3289 9150
3285 9157 3279 9160 3275 9160 3270 9164
3268 9162 3278 9206 3284 9206 3287 9208
3301 9207 3303 9211 3310 9214
TIME...MOT...LOC 2149Z 221DEG 16KT 3288 9188
HAIL...0.75IN
WIND...60MPH
$$
EC1 follow-up statement
017
WWUS54 KJAN 012215
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
515 PM CDT SAT JUL 1 2017
ARC003-LAC067-012245-
/O.CON.KJAN.SV.W.0332.000000T0000Z-170701T2245Z/
Ashley AR-Morehouse LA-
515 PM CDT SAT JUL 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS AND NORTHERN
MOREHOUSE PARISHES...
At 514 PM CDT, a severe thunderstorm was located near Beekman, or 13
miles southwest of Wilmot, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Jones around 530 PM CDT.
Berlin around 535 PM CDT.
Wilmot around 545 PM CDT.
Other locations impacted by this severe thunderstorm include Bonita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3315 9211 3316 9214 3321 9213 3314 9146
3301 9146 3301 9144 3298 9144 3289 9150
3285 9157 3293 9202 3301 9207 3303 9211
3310 9214
TIME...MOT...LOC 2214Z 221DEG 16KT 3297 9179
HAIL...0.75IN
WIND...60MPH
$$
ECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 4:22 PM CDT, 27 minutes earlier.
Area forecast discussion, Jul 1, 4:22 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Jackson MS 422 PM CDT Sat Jul 1 2017 .DISCUSSION... Tonight and Tomorrow: Microburst parameters were decent for this afternoon and with a shortwave approaching, the risk for a few severe may continue overnight. PW values near 2 inches should yield more torrential downpours and localized flooding in poor drainage areas. Based on previous runs and current trends it looks like things are developing like expected. Earlier higher res models suggested a break this evening and redevelopment late tonight, based on current trends not really thinking there will be a big lag. Also not sure if storms will go overnight into Sunday, since activity was already going to the west and will likely be in the area well before midnight. A retrograding surface ridge may limit convection over the far southwest zones, but does not do much to change the airmass in the short term or really help to push the boundary out of the area. The ECMWF and GFS both show the wave to the west get stalled and not move through until Sunday afternoon, maintaining rain chances over a larger area. Went with a blend and kept much of the rain in the north. The higher res output was generally dry for tomorrow. Tweaked the pops but stuck with guidance temps. Near 90 still seems good for tomorrow. /7/ Sunday night through next Saturday: Hot and humid conditions with diurnal storm chances will remain through the July 4th holiday and through the week. By Sunday, that trough and surface low over the northern Great Lakes will have ejected into eastern Canada. The cold front will be draped across the Appalachians into the mid-Mississippi Valley with strong surface ridging extending through that area. In addition, surface and mid-level ridging will be situated over the Gulf of Mexico with nearly 590-595DM 500mb heights. Models show some of this surface ridging and slightly drier air advecting in from the south towards Lake Charles and into the southwest towards Natchez and the southwestern periphery of northeast Louisiana. This should limit convection chances there while elsewhere nearly an inch and three quarters to nearly 2 inch PWs will reside. With plenty of moisture, bumped up PoPs into likely from a line near Fountain Hill, Arkansas towards Quitman, MS and north. There could be some stronger to possibly severe wet microbursts given steeper lapse rates reflected by upper 20s vertical totals and some modest flow. There isn't as defined of a shortwave and trough/front as is the case today but there could be some potential. Will monitor the trends and may have to introduce something in later forecasts for possible isolated severe storm potential. In addition, slow moving storms and high levels of moisture could torrential downpours and a localized flood threat. As the ridge builds to our west-southwest by the start of the week, low-mid level height (700mb and 850mb) and temperature anomalies will increase. This will lead to some drying in areas to the western zones while areas to the east convection chances will linger through mid-week. Expect diurnal thunderstorm chances with lingering microburst potential through the week, especially over eastern areas. The most impactful weather looks to be the heat as temperatures will be in the low-mid 90s with dewpoints in the mid 70s. This will lead to increasing oppressive conditions, especially Monday through Thursday. Very confident this will be a concern along and west of the I-55 corridor with a little less confidence in the east due to increasing coverage of convection. Any areas on the periphery of any storm could be quite oppressive. Have continued the heat threat in the HWO/graphics. Expect hot and humid conditions to continue with slightly cooler temperatures as a shortwave trough ejects through the mid- Mississippi Valley. This in addition to an extremely anomalously strong ridge over the Rockies will amplify the upper trough and bring NW flow and a cold front down towards the area by late week into early next weekend. Hopefully this will help temper down our oppressive heat stress concerns. /DC/EC/ && .AVIATION... 18Z TAF discussion: Scattered to numerous showers and thunderstorms are expected again this afternoon, with most of the activity diminishing in the early evening. Models continue to show a disturbance passing to the northwest of the cwa with convection blowing up the nw portions of the area and spreading east along the highway 82 corridor. Again, the higher resolution models may be over doing it, but decided to add showers and thunderstorms around 6z for GLH, 8z for GWO and after 12z for GTR Sunday morning. Looks like there could be more stratus tonight, so showed lower ceilings starting around 10z elsewhere. Low clouds could move in a littler earlier. && .PRELIMINARY POINT TEMPS/POPS... Jackson 74 90 72 93 / 19 27 19 17 Meridian 73 90 72 92 / 20 36 25 29 Vicksburg 74 91 72 93 / 20 31 8 10 Hattiesburg 75 93 72 93 / 21 25 14 26 Natchez 73 90 72 92 / 19 16 8 10 Greenville 74 90 74 92 / 31 37 22 22 Greenwood 73 89 72 92 / 28 39 25 32 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jul 1, 2:26 PM CDT, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 226 PM CDT Sat Jul 1 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-021930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones- 226 PM CDT Sat Jul 1 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight Strong to severe storms will be possible through tonight. Damaging wind gusts to 60 mph and quarter sized hail will be the primary risks. Torrential rains may lead to localized flooding. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Humid conditions and increasing temperatures may cause heat index values to peak near 105 degrees each afternoon through mid week. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ072>074-021930- Marion-Lamar-Forrest- 226 PM CDT Sat Jul 1 2017 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through the remainder of this afternoon and evening Strong to severe storms will be possible through this evening. Damaging wind gusts to 60 mph and quarter sized hail will be the primary risks. Torrential rains may lead to localized flooding. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Humid conditions and increasing temperatures may cause heat index values to peak near 105 degrees each afternoon through mid week. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jul 1, 3:40 PM CDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Jackson MS 340 PM CDT SAT JUL 1 2017 MSZ027-028-012115- Carroll MS-Montgomery MS- 340 PM CDT SAT JUL 1 2017 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CARROLL AND WEST CENTRAL MONTGOMERY COUNTIES UNTIL 415 PM CDT... At 340 PM CDT, Meteorologists were tracking a strong thunderstorm near North Carrollton, or 10 miles west of Winona, moving east at 25 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Winona around 400 PM CDT. Other locations impacted by this storm include Carrollton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3333 9004 3354 9003 3359 8972 3332 8972 TIME...MOT...LOC 2040Z 270DEG 22KT 3345 8990 17
Special weather statement, Jul 1, 3:50 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Jackson MS
350 PM CDT SAT JUL 1 2017
MSZ028-029-032-012115-
Montgomery MS-Choctaw MS-Webster MS-
350 PM CDT SAT JUL 1 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHOCTAW...
SOUTHWESTERN WEBSTER AND CENTRAL MONTGOMERY COUNTIES UNTIL 415 PM
CDT...
At 350 PM CDT, Meteorologists were tracking a strong thunderstorm
near Lodi, or 16 miles east of Winona, moving east at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Eupora around 410 PM CDT.
Other locations impacted by this storm include Walthall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3366 8926 3333 8927 3338 8965 3340 8965
3340 8972 3342 8972 3359 8970
TIME...MOT...LOC 2050Z 270DEG 22KT 3348 8944
17Special weather statement, Jul 1, 4:05 PM CDT, 44 minutes before
Special Weather Statement National Weather Service Jackson MS 405 PM CDT SAT JUL 1 2017 MSZ040-041-012130- Sharkey MS-Issaquena MS- 405 PM CDT SAT JUL 1 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ISSAQUENA AND WESTERN SHARKEY COUNTIES UNTIL 430 PM CDT... At 404 PM CDT, Meteorologists were tracking a strong thunderstorm near Rolling Fork, moving east at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Rolling Fork around 420 PM CDT. Anguilla around 430 PM CDT. Other locations impacted by this storm include Cary. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3276 9103 3291 9104 3301 9081 3273 9075 TIME...MOT...LOC 2104Z 257DEG 21KT 3284 9096 17
Special weather statement, Jul 1, 4:09 PM CDT, 40 minutes before
Special Weather Statement National Weather Service Jackson MS 409 PM CDT SAT JUL 1 2017 MSZ018-019-012145- Sunflower MS-Bolivar MS- 409 PM CDT SAT JUL 1 2017 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUNFLOWER AND SOUTHEASTERN BOLIVAR COUNTIES UNTIL 445 PM CDT... At 409 PM CDT, Meteorologists were tracking a strong thunderstorm near Boyle, or near Cleveland, moving east at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Cleveland and Boyle around 415 PM CDT. Renova around 420 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3360 9083 3376 9089 3388 9059 3361 9059 TIME...MOT...LOC 2109Z 257DEG 21KT 3370 9078 17
Special weather statement, Jul 1, 4:13 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
413 PM CDT SAT JUL 1 2017
LAZ007-012145-
Morehouse LA-
413 PM CDT SAT JUL 1 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MOREHOUSE PARISH
UNTIL 445 PM CDT...
At 413 PM CDT, Meteorologists were tracking a strong thunderstorm
near Bastrop, moving east at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Bastrop around 420 PM CDT.
Beekman around 435 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3299 9182 3273 9179 3275 9205 3279 9206
3280 9205 3281 9206 3284 9207 3284 9206
3285 9207 3290 9208
TIME...MOT...LOC 2113Z 257DEG 20KT 3283 9200
17Special weather statement, Jul 1, 4:23 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
423 PM CDT SAT JUL 1 2017
MSZ037-044-045-012200-
Neshoba MS-Attala MS-Leake MS-
423 PM CDT SAT JUL 1 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEAKE...
SOUTHEASTERN ATTALA AND NORTHWESTERN NESHOBA COUNTIES UNTIL 500 PM
CDT...
At 423 PM CDT, Meteorologists were tracking a strong thunderstorm
over Renfroe, or 8 miles northwest of Edinburg, moving northeast at
30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Zama around 440 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3275 8948 3291 8959 3306 8935 3300 8932
3293 8932 3293 8928 3281 8921
TIME...MOT...LOC 2123Z 240DEG 26KT 3288 8946
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:13 PM CDT | Special Weather Statement | JAN | Morehouse | 32 min |
| Jul 1, 5:31 PM CDT | Flash Flood Warning | JAN | Morehouse, Richland | 3 hr |
| Jul 1, 3:06 PM CDT | Special Weather Statement | JAN | Chicot | 24 min |
| Jul 1, 5:45 PM CDT | Special Weather Statement | JAN | Ashley, Chicot | 60 min |
| Jul 1, 6:19 PM CDT | Special Weather Statement | JAN | Desha | 56 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.